Oh nice, I have this exact issue. I’ll try weaning off.
I can’t imagine how it started. I probably took Zyrtec once every few months when I went to someone’s house with a cat.
Zyrtec aka cetirizine or Reactine. I used to take it to ward of the exact itchiness symptoms I thought were caused by other medications.
Huh, yeah, I’ve had this effect too when i quit cold turkey.
If you reduce to just a pill every few days, you can ween yourself off
I quit a few years ago when I noticed every time I stopped taking it I would go through a few days of the worst allergy attack I ever experienced. Nonstop sneezing and runny nose. Much worse than the symptopms I took it to escape. Switched to allerfex or whatever it’s called, and it works just as well with no withdrawal, at least so far.
My palms, ears and shins have been really itchy lately. I don’t take Zyrtec, so I must be SOL.
Apparently you are.
Why do my shins itch so bad?
Itching is a common symptom of diabetes. Itchy skin can be caused by high blood sugar levels over a prolonged period of time. Sometimes the skin itchiness can be caused by complications of diabetes, such as poor circulation, kidney disease, or nerve damage.
I’ll send you the bill.
On topic, during ragweed season claritin works, and there are no withdrawal symptoms.
I never had the itchiness problem, but did get really nasty withdrawal headaches for a few days after I quit using it the last time. That’s when I stumbled on similar research and figured out what in the world was happening.
I probably should’ve been clued in when I thought recently I should stock up on Zyrtec in case society collapsed.
I do take zyrtec, but luckily I only have allergies for a couple weeks in the spring. No side effects, but it also doesn’t work very well, so I suppose that balances out.
I have experienced this exact issue, but it was with Claritin, not Zyrtec. It was awful and as a consequence, I rarely take any medicine now.